Dear Members and Friends,
We are happy to announce that the Center Department of Self-Realization Fellowship has approved our plans to initiate a study group of Paramahansa Yogananda’s spiritual interpretation of the Bhagavad Gita – God Talks with Arjuna. This group is open to all members and friends who wish to read and meditate upon this monumental work. Our inaugural meeting will be held in the chapel on Sunday, August 25 as a prelude to Janmashtami, the birthday celebration of Bhagavan Krishna. We hope that you are able to attend. More information about the meetings can be found below, or downloaded by clicking here.
Bhagavad Gita Study Group
Objective: to read and meditate upon Paramahansa Yogananda’s spiritual interpretation of the Bhagavad Gita, “God Talks with Arjuna” as a group.
Contents: all verses in English and the spiritual interpretation that follows each verse; footnotes are to be excluded.
Days and Time: On the 3rd Sunday of every month, from 1 pm to 2:30 pm; one hour is dedicated to actual readings and 30 minutes are dedicated to a closing meditation.
Location: Houston Center chapel
Format (see sample program below): similar to existing Lessons Study Group – read a paragraph or two aloud (depending on length), pause for a minute and then resume reading aloud. Short meditations of less than five minutes will be included every 15 minutes.
Restrictions and Attendance: there will be no discussions or interpretations of the readings, as per SRF guidelines. Participation is open to everyone who accepts the previous restriction. Attendance is non-mandatory. Meetings will begin promptly at 1 pm with a prayer.
Leadership: group will have a coordinator who will schedule a leader for every meeting on a rotational basis and who will maintain communication with the Managing Team. Leaders are voluntary and will guide the entire session and will assign volunteers to read. Leaders will also note beginning and end of section(s) read and will notify coordinator.
Readers: members will rotate the scheduled paragraphs as indicated by the monthly leader. Anyone in attendance who has good command of the English language is welcome to read. Participation as readers is entirely voluntary. Attendees may silently follow the readings.
Chapel copies: several copies of God Talks with Arjuna will be made available for chapel use only. Attendees are encouraged to bring their own copies or to purchase a set from the bookstore. Chapel copies may not be marked or underlined.
Duration of the Group: group will meet until volumes I and II of God Talks with Arjuna are completed, beginning with the introduction. Upon completion, the group may vote to start a new round of Gita sessions or to begin with a different scriptural interpretation by Paramahansa Yogananda.
Tentative Status: the above plan will remain tentative for a period of six months, after which adjustments may be made as per the group’s recommendation to the Managing Team.
1:00 – 1:05 pm: Opening Prayer and meditation
1:05 – 1:10 pm: Brief instructions and call for volunteers to read
1:10 – 1:25 pm: Readings (15 minutes)
1:25 – 130 pm: Meditation (5 minutes)
1:30 – 1:45 pm: Readings (15 minutes)
1:45 – 1:50 pm: Meditation (5 minutes)
1:50 – 2:00 pm: Readings (10 minutes)
2:00 – 2:28 pm: Meditation (28 minutes)
2:28 – 2:30 pm: Closing Prayer